Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 190, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 1998, 2:58 AM CDT for Loup County, Rock County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1998, 2:58 AM CDT (07:58 UTC)
- Expired
- Jul 3, 1998, 4:00 AM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:05 AM CDT | Hail 1 | Rose, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 148 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 030753 RRA SVRLBF NEC115-149-030900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 AM CDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 400 AM CDT * AT 257 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES SOUTH SOUTHEAST OF AINSWORTH OR 11 MILES SOUTHWEST OF ROSE MOVING EAST AT 35 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... ROSE BY 310 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:47 PM CDT, 12 hours 11 minutes earlier.
Area forecast discussion, Jul 2, 2:47 PM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT THU JUL 2 1998 ...FORECAST PROBLEM WILL BE POPS... UPPER PATTERN HAS NOT CHANGED WITH 500 RIDGE OVER CENTRAL U.S. AND TROUGH IN WESTERN U.S. 500 RIDGE STILL IN FIRM CONTROL WITH WEAK SHORTWAVES MOVING THROUGH THE RIDGE. POPS ARE POSSIBLE THRU THE PERIOD. PROBLEMS THROUGH THE PERIOD WILL BE POPS. 700 AND 850 THTE RIDGES REMAIN STATIONARY ACROSS CWA THRU 48 HOURS WITH LLJ THROUGH THE PERIOD. LMVV FROM ETA AND NGM IN 850-700...700-500 AND 500-300 LAYERS HINT AT MCS TOMORROW NIGHT IN EASTERN NEBRASKA AND NEAR BLACK HILLS WHICH WOULD MOVE ACROSS NORTHERN NEBRASKA WITH UPWARD VERTICAL VELOCITIES WITH LMRH VALUES IN 40-60 PERCENT. LMVV NOT VERY ORGANIZED TONIGHT THOUGH. Q VECTORS NOT VERY ORGANIZED EITHER IN THE 850-700...700-500 AND 500-300 LAYERS THROUGH THE PERIOD. 18Z SFC CHART SHOWED LOW OVER SE CO WITH WARM FRONT OVER SW KS INTO OKC THROUGH LIT WITH DEW POINTS IN THE 60S ACROSS CWA. UPSLOPE FLOW WILL CONTINUE THROUGH THE PERIOD WITH 850 DEW POINTS OF 8-16 DEGREES THROUGH THE PERIOD WITH ETA SHOWING PRETTY POTENT 850 WARMFRONT WITH GOOD CONVERGENCE OVER HSI CWA AT 36 HOURS. CAPE VALUES TONIGHT IN 1000-2000 J/KG RANGE WITH CIN IN -40 IN THE WEST TO -80 IN THE EAST. CAPE TOMORROW NIGHT AT 00Z IN 700-2500 J/KG RANGE WITH CIN VALUES -40 IN SOUTH TO -100 IN NORTHWEST. WITH THIS IN MIND...FEEL THERE IS THREAT OF HEAVY RAINFALL THROUGH THE PERIOD. WILL GO HIGHEST POPS IN NE CWA WITH 50 TONIGHT AND LOWER POPS ELSEWHERE AND GO HIGH POPS IN NORTH TOMORROW NIGHT FOR POSSIBLE MCS IN BLACK HILLS AND EASTERN NEB. FEEL SOUTH COULD BE CAPPED AND WILL GO LOWEST POPS DUE TO 700 TEMPS IN 13-16 DEGREE RANGE TOMORROW ACROSS CWA. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPNE. CCF LBF BB 065/091 064/091 066 703231 ANW BB 066/088 066/085 067 705352 OGA BB 065/091 064/091 066 703231 ONL BB 06Z7/088 067/084 067 705352 IML BB 066/092 065/092 067 703231 BBW BB 066/090 066/088 067 704242 VTN BB 065/089 064/085 066 704242 MICHELS
In the hours before
Special weather statement, Jul 3, 2:24 AM CDT, 34 minutes before
NEZ027-030740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY HAS BEEN CANCELLED... AT 222 AM CDT...NO(RTH PLATTE DOPPLER RADAR HAD INDICATED THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED TO THE NORTHEAST. KB
Special weather statement, Jul 3, 2:24 AM CDT, 34 minutes before
NEZ027-030740- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY HAS BEEN CANCELLED... AT 222 AM CDT...NO(RTH PLATTE DOPPLER RADAR HAD INDICATED THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED TO THE NORTHEAST. KB
Special weather statement, Jul 3, 2:27 AM CDT, 31 minutes before
NEZ025-030745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY HAS BEEN CANCELLED... AT 226 AM CDT...NORTH PLATTE DOPPLER RADAR HAD INDICATED THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED TO THE EAST THEREFORE THE WARNING HAS BEEN CANCELLED. KB
Special weather statement, Jul 3, 2:27 AM CDT, 31 minutes before
NEZ025-030745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY HAS BEEN CANCELLED... AT 226 AM CDT...NORTH PLATTE DOPPLER RADAR HAD INDICATED THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED TO THE EAST THEREFORE THE WARNING HAS BEEN CANCELLED. KB
Special weather statement, Jul 3, 2:54 AM CDT, 4 minutes before
NEZ037-030810- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 252 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND CONTINUED TO MOVE EAST WITH THE THREAT OF SEVERE WEATHER ENDING THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A FEW REMAING THUNDERSTORMS WILL MOVE ACROSS EASTERN LOGAN COUNTY THROUGH 330 AM CDT. KB
Special weather statement, Jul 3, 2:54 AM CDT, 4 minutes before
NEZ037-030810- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 AM CDT FRI JUL 3 1998 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOGAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 252 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND CONTINUED TO MOVE EAST WITH THE THREAT OF SEVERE WEATHER ENDING THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A FEW REMAING THUNDERSTORMS WILL MOVE ACROSS EASTERN LOGAN COUNTY THROUGH 330 AM CDT. KB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:39 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 66 min |
| Jul 2, 10:47 PM CDT | Tornado Warning | LBF | Garden | 63 min |
| Jul 2, 11:39 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Jul 2, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 59 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jul 3, 1:15 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 45 min |
| Jul 3, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 3, 1:44 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 66 min |
| Jul 3, 2:04 AM CDT | Severe Thunderstorm Warning | LBF | Loup | 46 min |
| Jul 3, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Jul 3, 2:18 AM CDT | Severe Thunderstorm Warning | LBF | Logan | 32 min |
| Jul 3, 3:30 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 65 min |
| Jul 3, 3:59 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.